Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Albuquerque, NM

May 4, 2001De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 4, 2001, 8:24 PM MDT for De Baca County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2001, 8:24 PM MDT (02:24 UTC)
Expired
May 4, 2001, 9:30 PM MDT
In force
66 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County De Baca County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2001-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2001-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 050224
SVRABQ
NMC011-050330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
824 PM MDT FRI MAY 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 930 PM MDT

* AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WEST CENTRAL DE BACA COUNTY...OR ABOUT 28
  MILES SOUTHWEST OF FORT SUMNER...MOVING EAST AT 25 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3428 10474 3411 10467 3424 10398 3450 10408

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:26 PM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 4, 3:26 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT FRI MAY 4 2001

CUTOFF LOW STILL SPINNING AROUND THE FOUR CORNERS REGION AND CAUSING
QUITE A BIT OF PRECIPITATION AROUND THE NORTHERN HALF OF NEW MEXICO.
WILL CONTINUE WITH THE SNOW ADVISORY TONIGHT AND MAY NEED TO EXPAND
THE ADVISORY OUT TO ZONE 1 AND POSSIBLY ZONE 5. SNOW LEVELS MAY ALSO
LOWER TONIGHT ESPECIALLY IN THE UPPER RIO GRANDE VALLEY AND NEAR LOS
ALAMOS TO SANTA FE.

SHOWERS AND SOME ISOLATED THUNDERSTORMS TODAY ACROSS THE EAST AND
NORTHEAST HAVE LEFT BEHIND A DEEP STABLE SURFACE LAYER AND THINK THAT
CONTINUED SHOWERY PRECIP WILL BE THE NORM ACROSS THE EAST AND
NORTHEAST INTO SATURDAY NIGHT.

THE UPPER LOW LOOKS LIKE IT TRIES TO SCOOT OUT OF THE REGION BY
SUNDAY AND THE FORECAST IS FOR IMPROVING CONDITIONS DURING THE
WEEKEND INTO EARLY NEXT WEEK.  BASICALLY LET THE EXTENDED FORECAST
RIDE.

ABQ EB 040/069 044/072 046 33221
SAF EB 038/055 038/069 036 33553
TCC EB 043/067 043/073 046 33421

.ABQ...SNOW ADVISORY TONIGHT ZONES 2 AND 4 ABOVE 7500 FEET.

KMV

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.